Alert archive / Arkansas / Flash Flood Warnings in 2002
Flash Flood Warning 45, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Aug 13, 2002, 2:45 AM CDT for Baxter County, Fulton County, Izard County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2002, 2:45 AM CDT (07:45 UTC)
- Expired
- Aug 13, 2002, 5:40 AM CDT
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
Counties Baxter County, AR, Fulton County, AR, Izard County, AR
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.8 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 732 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1456 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
107
WGUS54 KLZK 130745
FFWLIT
ARC005-049-065-131040-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
240 AM CDT TUE AUG 13 2002
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BAXTER COUNTY IN NORTH CENTRAL ARKANSAS
FULTON COUNTY IN NORTH CENTRAL ARKANSAS
IZARD COUNTY IN NORTH CENTRAL ARKANSAS
* UNTIL 540 AM CDT
* BETWEEN MIDNIGHT AND 230 AM...DOPPLER RADAR ESTIMATES 2 TO 4
INCHES OF RAIN HAD FALLEN IN PARTS OF THE WARNED COUNTIES.
THUNDERSTORMS IN THE AREA WERE MOVING SLOWLY SOUTHEAST AND WILL
CONTINUE FOR THE NEXT 1 TO 3 HOURS.
&&
DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD! THE WATER DEPTH
MAY BE TO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF
MOVING WATER TO CARRY A CAR DOWNSTREAM.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.
LAT...LON 3647 9160 3594 9182 3598 9198 3628 9246
3646 9250
51
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Aug 12, 2:26 PM CDT, 12 hours 19 minutes earlier.
Area forecast discussion, Aug 12, 2:26 PM CDT, 12 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 226 PM CDT MON AUG 12 2002 BY EARLY TONIGHT EXPECT SCATTERED THUNDERSTORMS TO CONTINUE TO SPREAD FROM LOUISIANA INTO SOUTHERN ARKANSAS. MEANWHILE A COLD FRONT WILL BE APPROACHING FROM SOUTHEASTERN KANSAS. THIS SHOULD TRIGGER THE DEVELOPMENT OF SCATTERED THUNDERSTORMS IN THE NORTHERN SECTIONS LATER TONIGHT. LOWS TONIGHT WILL LIKELY BE IN THE UPPER 60S ACROSS ACROSS THE NORTH AND RANGE TOWARDS THE MID 70S IN THE SOUTH. THE CHANCE FOR RAIN WILL INCREASE TOMORROW AS THE FRONT GETS CLOSER. THUNDERSTORMS ARE LIKELY BY TUESDAY NIGHT. THE COLD FRONT IS LIKELY TO EXTEND FROM NEAR MOUNTAIN HOME TO MENA BY EARLY TUESDAY NIGHT. FCSTID = 38 HRO 69 84 67 83 / 50 50 60 40 LIT 71 88 70 86 / 50 50 60 40 HOT 73 88 72 85 / 50 50 60 40 PBF 73 89 72 88 / 50 50 60 40 .LZK... AR...NONE.
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 8:28 PM CDT | Severe Thunderstorm Warning | LZK | Clark | 32 min |
| Aug 12, 10:49 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Marion | 41 min |
| Aug 13, 12:51 AM CDT | Severe Thunderstorm Warning | LZK | Baxter, Fulton, Izard | 59 min |
| Aug 13, 1:47 AM CDT | Severe Thunderstorm Warning | LZK | Marion | 58 min |
| Aug 13, 1:51 AM CDT | Severe Thunderstorm Warning | LZK | Baxter, Fulton, Izard, Sharp | 59 min |
| Aug 13, 12:22 PM CDT | Severe Thunderstorm Warning | LZK | Boone | 38 min |
| Aug 13, 12:30 PM CDT | Severe Thunderstorm Warning | LZK | Boone | 30 min |
| Aug 13, 12:40 PM CDT | Severe Thunderstorm Warning | LZK | Marion | 50 min |
| Aug 13, 1:09 PM CDT | Severe Thunderstorm Warning | LZK | Baxter | 51 min |
| Aug 13, 4:34 PM CDT | Flash Flood Warning | LZK | Garland | 91 min |
| Aug 13, 4:41 PM CDT | Severe Thunderstorm Warning | LZK | Grant, Saline | 49 min |
| Aug 13, 4:57 PM CDT | Severe Thunderstorm Warning | LZK | Polk | 33 min |
| Aug 13, 6:13 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Monroe | 47 min |
Nearby
Flash Flood Warnings in Arkansas, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.